Sorry to be so long in getting back to you, but I had a heart cath/angioplasty/stent on the 13th and wasn't discharged until late on the 14th. Between that & Christmas shopping, haven't caught up yet.
Advair would not have caused dilation of the esophagus as it is used to control the inflammation that is constant w/asthma sufferers. Albuterol can cause esophageal spasms, but you can ask your MD to switch you to Xopenex (now also comes in MDI form ... be sure to use w/aerochamber to get full effect of med). Spiriva is a fairly new med which a lot of MDs are using instead of Atrovent as Atrovent only has a 4 hr time span and Spiriva is taken once a day (best in AM) and lasts a full 24 hrs. FANTASTIC MED!!! If you have a lot of stairs to deal with, try taking a Xopenex/albuterol tx 15 min before starting job for the day (just like someone w/exercise induced asthma). Also, breathing exercises will help a great deal as it builds up your lung elasticity and endurance. You can have both xopenex/albuterol & atrovent/spiriva ... a med which combines both atrovent & albuterol is Combivent. Many times a pt needs both to work well (like when MDs combine a beta & calcium channel blocker to control BP).
Advair shouldn't hurt your stomach, but be sure to rinse your mouth thoroughly to avoid thrush.
If you have a lot of mucous buildup (some asthmatics suffer from this due to the fact that as the inflammation of the trachea increases, mucous is sent out by the body to so call "put out the fire" ... the more inflammation, the more mucous. I good device that is on the market for asthmatics (I request MDs okay this device for all my pts that suffer from continuous asthma symptoms) is called a "flutter" or another device (perferred by pulmonologists for adults) is called an "accupello". This is a simple device that you simply blow into like a whistle. It sends vibrations down the trachea into the lungs thus helping to break the mucous loose.
Hope this info helps. Let me know if you need further educational info. Good luck.
Info meant for educational purposes only and not as medical advice.